zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Recurrence relations for rational cubic methods. I: The Halley method. (English) Zbl 0701.65043
Authors’ summary: We present a system of a priori error bounds for the Halley method in Banach spaces. Our theorem supplies sufficient conditions on the initial point to ensure the convergence of Halley iterates, by means of a system of “recurrence relations”, analogous to those given for the Newton method by Kantorovich, improving previous results by {\it B. Döring} [Apl. Mat. 15, 418-464 (1970; MR 44.1210)]. The error bounds presented are optimal for second degree polynomials. Other rational cubic method, as the Chebyshev method, will be treated in a subsequent paper.
Reviewer: J.Kolomý

65J15Equations with nonlinear operators (numerical methods)
47J25Iterative procedures (nonlinear operator equations)
Full Text: DOI
[1] Alefeld, G.: On the Convergence of Halley’s Method. Amer. Math. Monthly,88, 530--536 (1981) · Zbl 0486.65035 · doi:10.2307/2321760
[2] Brown, G. H.: On Halley’s variation of Newton’s Method. Amer. Math. Monthly,84, 726--727 (1977) · Zbl 0375.65025 · doi:10.2307/2321256
[3] Davies, M. and Dawson, B.: On the global convergence of Halley’siteration formula. Num. Math.,24, 133--135 (1975) · Zbl 0313.65037 · doi:10.1007/BF01400962
[4] Döring, B.: Einige sätze über das Verfahren der tangierenden Hyperbeln in Banach-Räumen. Aplikace Mat.15, 418--464 (1970) · Zbl 0214.41201
[5] Ehrmann, H.: Konstruktion und Durchfürung von Iterationsverfahren höherer Ordnung. Arch. Rational Mech. Anal.,4, 65--88 (1959) · Zbl 0089.32905 · doi:10.1007/BF00281379
[6] Gander, W.: On Halley’s iteration method. Amer. Math. Monthly,92, 131--134 (1985) · Zbl 0574.65041 · doi:10.2307/2322644
[7] Kantorovich, L. V. and Akilov, G. P.: Functional Analysis in normed spaces. Ed. Oxford: Pergamon 1964 · Zbl 0127.06104
[8] Miel, G. J.: The Kantorovich Theorem with optimal error bounds. Amer. Math. Monthly,86, 212--215 (1979) · Zbl 0407.65023 · doi:10.2307/2321528
[9] Miel, G. J.: An updated version of the Kantorovich theorem for Newton’s method. Computing,27, 237--244 (1981) · Zbl 0458.65046 · doi:10.1007/BF02237981
[10] Ortega, J. M.: The Newton-Kantorovich theorem. Amer. Math. Monthly,75, 658--660 (1968) · Zbl 0183.43004 · doi:10.2307/2313800
[11] Ortega, J. M. and Rheinboldt, W. C.: Iterative solution of nonlinear equations in several variables. Ed. New York: Academic Press 1970 · Zbl 0241.65046
[12] Potra, F. A. and Pták, V.: Sharp error bounds for Newton’s process. Numer. Math.,34, 63--72 (1980) · Zbl 0434.65034 · doi:10.1007/BF01463998
[13] Potra, F. A. and Pták, V.: Nondiscrete induction and iterative processes. Research Notes in Mathematics,103, Ed. Boston: Pitman 1984 · Zbl 0549.41001
[14] Tapia, R. A.: The Kantorovich theorem for Newton’s method. Amer. Math. Monthly,78, 389--392 (1971) · Zbl 0215.27404 · doi:10.2307/2316909
[15] Taylor, A. Y. and Lay, D.: Introduction to Functional Analysis. 2nd. Ed. New York: J. Wiley, 1980 · Zbl 0501.46003
[16] Yamamoto, T.: A method for finding sharp error bounds for Newton’s Method under the Kantorovich Assumptions. Numer. Math.49, 203--220 (1986) · Zbl 0607.65033 · doi:10.1007/BF01389624